Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Taken Off It Last Week Coldturkey...withdrawal?


  • Please log in to reply
2 replies to this topic

#1 j02

j02

    Advanced Member

  • Advanced Member
  • PipPipPipPip
  • 307 posts
  • Gender:Female

Posted 06 June 2013 - 01:32 AM

I posted most of this in a response to someone that talked about insomnia while on Wellbutrin, but I'm here to talk about withdrawal symptoms. See - it was added to medication list when my doctor thought it would help the lexapro kick in. I was told that everything would get better when it "balanced" within my body, but the Wellbutrin was wasted on my anxiety. It made me more anxious. I felt as if I made a complete circle with my anxiety.

 
I went two whole months of not sleeping for days and then having like...a body exhaustion crash days where I would sleep for about seven hours. The whole time my doctor convinced it would eventually work.
 

I was thankfully taken off Wellbutrin two weeks ago. But he quit me cold turkey.

 

I had a week of absolute no sleep. I had horrible headaches, increased anxiety, terrible fatigue, super depression, and I just cried or yelled anytime I opened my mouth. 

 

Then three days ago I finally got to sleep, and woke up feeling better than I had in a while albeit a bit anxious simply because.

 

I'm assuming the week after was my withdrawal period? Or is it something I should go back to my doctor about?


Up to date diagnosis: Schizoaffective, Bi-polar type II, PTSD, Agitated Depression, General Anxiety Disorder.

Medications: Lexapro, Latuda, Topamax, Trazodone, Xanax. 

I'm a victim of the addictions that are self-inflicted: injuries and eating disorders.

 

I see life as a war. I may not win every battle, but that doesn't mean I won't win.


#2 jmg

jmg

    Community Assistant

  • DF Support
  • 1,347 posts
  • Gender:Male
  • Location:Western Kansas

Posted 06 June 2013 - 08:23 PM

Generally speaking, you should slowly withdraw off of most anti-depression meds.  Cold turkey will give you some horrible symptoms, and my guess that is what you went through. 

 

So sorry you had to go thru all of that.  I am sure that was just awful.

 

Wishing you kind thought and blessings -jmg :flowers:



#3 Shmooey

Shmooey

    Senior Member

  • Senior Member
  • PipPipPipPipPip
  • 601 posts
  • Gender:Female
  • Location:hiding away from the world

Posted 07 June 2013 - 07:07 PM

Sounds like withdrawal to me.  Your doctor should never have taken you off it cold turkey unless you were already on the lowest dose. . Even then, my experience with psych med withdrawal is that you take one every other day for a few days before you totally step down.  I always get the cold sweats and the shakes really bad when I'm getting off something.  Plus everything else you mentioned, except I oversleep.  I haven't come off Wellbutrin before though.  Since it's activating, it might cause no sleep while your body is purging its store of it.

 

I'm sorry you had to go through that.  Especially under a doctor's care.  It should have been easier on you than cold turkey!


  • jmg likes this

The world is way too loud...

 

Treated for DID and psychotic depression with:  Effexor XR 300 mg, Haldol 5 mg, Wellbutrin XL 300 mg, Buspar 30 mg (10/10/10), Klonopin 1 mg. and 250 mg Lamictal 





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users